Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 36, NWS Norman, OK

March 19, 20124 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Mar 19, 2012, 9:42 AM CDT for 4 counties in Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2012, 9:42 AM CDT (14:42 UTC)
Expired
Mar 19, 2012, 10:30 AM CDT
In force
48 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Comanche County, OK, Cotton County, OK, Grady County, OK, Stephens County, OK

The radar

The Altus AFB radar (KFDR), 86 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 2.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2012-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 974 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2012-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 334 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
974 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
334 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
1.2
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

811 
WUUS54 KOUN 191442
SVROUN
OKC031-033-051-137-191530-
/O.NEW.KOUN.SV.W.0036.120319T1442Z-120319T1530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
942 AM CDT MON MAR 19 2012

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN COMANCHE COUNTY IN SOUTHWESTERN OKLAHOMA...
  NORTHEASTERN COTTON COUNTY IN SOUTHWESTERN OKLAHOMA...
  EXTREME SOUTHERN GRADY COUNTY IN SOUTH CENTRAL OKLAHOMA...
  STEPHENS COUNTY IN SOUTH CENTRAL OKLAHOMA...

* UNTIL 1030 AM CDT

* AT 941 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS 
  OF 60 MPH. THIS STORM WAS LOCATED NEAR CORUM...MOVING NORTHEAST AT 
  35 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  DUNCAN...COMANCHE...TEMPLE...BRAY...EMPIRE CITY...VELMA...
  CORUM AND HULEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
AND DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE 
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. 
HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE 
WATER COVERS THE ROAD.

IN ADDITION TO DAMAGING WINDS...CONTINUAL CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS 
ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3425 9825 3447 9831 3473 9779 3443 9761
TIME...MOT...LOC 1438Z 241DEG 31KT 3435 9818 

$$

17
3 follow-up statements
385 
WWUS54 KOUN 191459
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
959 AM CDT MON MAR 19 2012

OKC031-033-051-137-191530-
/O.CON.KOUN.SV.W.0036.000000T0000Z-120319T1530Z/
COMANCHE OK-GRADY OK-COTTON OK-STEPHENS OK-
959 AM CDT MON MAR 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM 
CDT FOR EXTREME SOUTHEASTERN COMANCHE...EXTREME SOUTHERN GRADY...
NORTHEASTERN COTTON AND STEPHENS COUNTIES...

AT 958 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH. THIS STORM WAS LOCATED NEAR EMPIRE CITY...MOVING NORTHEAST AT 
35 MPH. 

LOCATIONS IMPACTED INCLUDE...
DUNCAN...COMANCHE...TEMPLE...BRAY...EMPIRE CITY...VELMA AND CORUM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
AND DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE 
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. 
HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE 
WATER COVERS THE ROAD.

&&

LAT...LON 3425 9825 3449 9822 3455 9815 3473 9779
      3443 9761
TIME...MOT...LOC 1457Z 241DEG 31KT 3443 9801 

$$

17
605 
WWUS54 KOUN 191509
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1009 AM CDT MON MAR 19 2012

OKC031-033-191540-
/O.CAN.KOUN.SV.W.0036.000000T0000Z-120319T1530Z/
COMANCHE OK-COTTON OK-
1009 AM CDT MON MAR 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN 
COMANCHE AND NORTHEASTERN COTTON COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED EAST OF 
COMANCHE AND COTTON COUNTIES. THE WARNING HAS BEEN CANCELLED. 

LAT...LON 3455 9811 3473 9779 3443 9761 3430 9812
TIME...MOT...LOC 1508Z 241DEG 31KT 3447 9792 

$$

OKC051-137-191530-
/O.CON.KOUN.SV.W.0036.000000T0000Z-120319T1530Z/
GRADY OK-STEPHENS OK-
1009 AM CDT MON MAR 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM 
CDT FOR EXTREME SOUTHERN GRADY AND STEPHENS COUNTIES...

AT 1008 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH. THIS STORM WAS LOCATED NEAR DUNCAN...MOVING NORTHEAST AT 35 
MPH. 

LOCATIONS IMPACTED INCLUDE...
DUNCAN...COMANCHE...BRAY...EMPIRE CITY...VELMA AND CORUM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT 
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
OFFICE IN NORMAN.

&&

LAT...LON 3455 9811 3473 9779 3443 9761 3430 9812
TIME...MOT...LOC 1506Z 241DEG 31KT 3447 9792 

$$

17
215 
WWUS54 KOUN 191522
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1022 AM CDT MON MAR 19 2012

OKC051-137-191540-
/O.EXP.KOUN.SV.W.0036.000000T0000Z-120319T1530Z/
GRADY OK-STEPHENS OK-
1022 AM CDT MON MAR 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHERN GRADY AND 
STEPHENS COUNTIES WILL EXPIRE AT 1030 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT 
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER 
SERVICE NORMAN.

LAT...LON 3455 9811 3473 9779 3443 9761 3430 9812
TIME...MOT...LOC 1522Z 241DEG 31KT 3447 9792 

$$

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 6:47 AM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Mar 19, 6:47 AM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
647 AM CDT MON MAR 19 2012

.AVIATION...
NUMEROUS TSRA WILL COVER MUCH OF OK AND N TX THIS MORNING. THERE
WILL BE A BRIEF RESPITE AT MOST SITES FROM LATE MORNING INTO EARLY
AFTERNOON...BEFORE ANOTHER ROUND OF WIDESPREAD TSRA DEVELOPS. THE
AFTERNOON TSRA ARE THEN EXPECTED TO FORM A LARGE CLUSTER AND
REMAIN OVER KPNC...KOKC...KOUN...AND MUCH OF C AND SC OK FOR THE
ENTIRE NIGHT. THIS WILL PROBABLY LEAD TO SEVERAL OF OUR TAF SITES
INTERMITTENTLY EXPERIENCING TSRA FOR VERY LONG PERIODS OF TIME.
CEILINGS AND VSBYS...AS WELL AS WINDS...WILL BE HIGHLY VARIABLE
DURING THE MANY PERIODS OF TSRA.

&&

.PREV DISCUSSION... /ISSUED 303 AM CDT MON MAR 19 2012/

DISCUSSION...
THE ADVANCING LINE OF CONVECTION ALONG THE WESTERN BORDER OF
OKLAHOMA HAS GREATLY LIMITED THE AVAILABLE TIME TO ANALYZE
DETAILS OF THE FORECAST. THE BASIC SET OF EXPECTATIONS IS THAT THIS
SYSTEM WILL CONTINUE ITS SLOW EASTWARD PROGRESS...AND BRING
NUMEROUS THUNDERSTORMS...A FEW SEVERE...THIS MORNING TO MOST OF
OUR FORECAST AREA. RAIN IS THEN EXPECTED TO CONCENTRATE IN OUR
SOUTHEAST ZONES AS THE SYSTEM COMES TO A NEAR STOP OVER THE
SOUTHERN PLAINS...LEAVING A STREAM OF MOISTURE ACROSS EASTERN
OKLAHOMA. THERE MAY BE ENOUGH RAIN TO CAUSE AREAS OF
FLOODING...AND WE HAVE ISSUED A FLASH FLOOD WATCH FOR THAT
POSSIBILITY.

PERIODS OF SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE FOR
SEVERAL DAYS AS INSTABILITY ASSOCIATED WITH THE UPPER-LEVEL LOW
REMAINS OVER THE REGION.

RAIN CHANCES WILL BEGIN TO DECREASE OVERALL AROUND THE MIDDLE OF
THE WEEK AS THE MAIN STORM SYSTEM FINALLY STARTS TO DRIFT OFF
TOWARD THE NORTHEAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  68  49  61  44 /  90  60  60  60
HOBART OK         68  46  63  46 /  70  20  20  60
WICHITA FALLS TX  70  49  68  45 /  90  60  30  40
GAGE OK           66  38  61  35 /  60  10  10  20
PONCA CITY OK     67  50  58  43 /  90  60  70  50
DURANT OK         71  55  65  44 / 100  90  70  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH TUESDAY
     EVENING FOR OKZ032-042-043-047-048-051-052.

TX...NONE.
&&

25/23/23
Hazardous weather outlook, Mar 19, 4:33 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
433 AM CDT MON MAR 19 2012

OKZ004>048-050>052-TXZ083>090-191700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
433 AM CDT MON MAR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS PORTIONS OF
SOUTHEAST OKLAHOMA WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS
PORTIONS OF NORTH CENTRAL... CENTRAL... AND SOUTHERN OKLAHOMA... AND
WESTERN NORTH TEXAS THROUGH TONIGHT.

LOCATION...
THE MODERATE RISK AREA IS ALONG AND SOUTHEAST OF A LINE FROM
ATOKA... TO MADILL OKLAHOMA. THE SLIGHT RISK AREA INCLUDES AREAS
NORTH AND WEST OF THE MODERATE RISK AND THEN ALONG AND SOUTHEAST
OF A LINE FROM CHEROKEE AND WATONGA... TO HOBART AND ALTUS
OKLAHOMA... TO VERNON AND BENJAMIN TEXAS.

TIMING...
SEVERE STORMS WILL REMAIN POSSIBLE THIS MORNING THEN AGAIN LATER
THIS AFTERNOON AND TONIGHT.

IMPACTS...
DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL TO THE SIZE OF
GOLFBALLS WILL BE THE MAIN THREATS. THIS MAY CAUSE SOME DAMAGE TO
AUTOMOBILES...VEGETATION...AND ROOFTOPS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS OFF AND
ON THROUGH TONIGHT.

DISCUSSION...
A LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS PORTIONS
OF OKLAHOMA AND WESTERN NORTH TEXAS THIS MORNING. SOME OF THESE
STORMS COULD BE STRONG TO SEVERE. WIND GUSTS TO 60 MPH AND HAIL TO
THE SIZE OF QUARTERS WILL BE POSSIBLE WITH ANY SEVERE STORMS THIS
MORNING. AS THE LINE MOVES INTO CENTRAL OKLAHOMA AND AREAS FURTHER
EAST THE POTENTIAL FOR SEVERE WEATHER WILL DECREASE.

A STRONG UPPER STORM SYSTEM WILL CONTINUE TO INFLUENCE THE REGION
THROUGHOUT THE DAY AND TONIGHT. SCATTERED TO WIDESPREAD SHOWERS AND
THUNDERSTORMS WILL AFFECT THE REGION TODAY AND TONIGHT. INSTABILITY
AND WIND SHEAR WILL BE SUFFICIENT THIS AFTERNOON AND TONIGHT FOR
SEVERE STORMS. THE MAIN CONCERNS WITH THESE STORMS WILL BE LARGE
HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE
MAINLY IN THE MODERATE RISK AREA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY MAR 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
VERY HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT...
ESPECIALLY ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA. THIS RAIN COULD LEAD TO FLOODING IN SOME LOCATIONS. A
FLASH FLOOD WATCH IS IN EFFECT FOR PARTS OF THIS AREA. PLEASE
REFER TO THE LATEST VERSION OF THIS PRODUCT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL REMAIN POSSIBLE TUESDAY THROUGH THURSDAY AS THE
UPPER STORM SYSTEM CONTINUES TO INFLUENCE THE AREA. HOWEVER...
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

OTHER HAZARDOUS WEATHER...
VERY HEAVY RAINFALL LEADING TO FLOODING WILL REMAIN A CONCERN
TUESDAY ACROSS PORTIONS OF OKLAHOMA. WIDESPREAD AMOUNTS OF 1.5 TO 3
INCHES OR MORE WILL BE POSSIBLE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
NOON TODAY. UNSCHEDULED UPDATES ARE POSSIBLE.

MAXWELL

In the hours before

Local storm report, Mar 19, 5:20 AM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
520 AM CDT MON MAR 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 AM     TSTM WND GST     2 WSW WOODWARD          36.42N 99.42W
03/19/2012  M58 MPH          WOODWARD           OK   MESONET

&&

EM
Special weather statement, Mar 19, 6:03 AM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
603 AM CDT MON MAR 19 2012

OKZ007-008-012-013-018>020-024-191200-
LOGAN OK-GRANT OK-KINGFISHER OK-GARFIELD OK-PAYNE OK-KAY OK-NOBLE OK-
CANADIAN OK-
603 AM CDT MON MAR 19 2012

...SIGNIFICANT WEATHER ADVISORY FOR LOGAN...EAST CENTRAL GRANT...
KINGFISHER...GARFIELD...PAYNE...KAY...NOBLE AND NORTHEASTERN
CANADIAN COUNTIES UNTIL 700 AM CDT...

AT 559 AM CDT...A LINE OF STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF MEDFORD TO 15 MILES WEST OF
EDMOND...MOVING EAST AND NORTHEAST AT 40 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
PONCA CITY...GUTHRIE...BLACKWELL...PERRY...TONKAWA...NEWKIRK...
LANGSTON...CRESCENT...GARBER...CASHION...COVINGTON...LAMONT...
BILLINGS...COYLE...RED ROCK...MARLAND...MARSHALL...BRAMAN...
MULHALL AND ORLANDO.

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3670 9692 3668 9707 3660 9706 3659 9696
      3657 9696 3650 9704 3631 9703 3599 9712
      3567 9791 3699 9755 3700 9685
TIME...MOT...LOC 1059Z 239DEG 34KT 3699 9752 3576 9785

CMS
Special weather statement, Mar 19, 7:06 AM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
706 AM CDT MON MAR 19 2012

OKZ008-191230-
KAY OK-
706 AM CDT MON MAR 19 2012

...SIGNIFICANT WEATHER ADVISORY FOR KAY COUNTY UNTIL 730 AM CDT...

AT 705 AM CDT...A LINE OF STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR NEWKIRK TO 4 MILES EAST OF PONCA CITY...MOVING
NORTHEAST AT 40 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
PONCA CITY...NEWKIRK...KAW CITY...KILDARE...HARDY AND KAW LAKE.

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3697 9674 3678 9675 3677 9681 3674 9683
      3675 9689 3668 9695 3670 9704 3668 9707
      3660 9705 3660 9713 3700 9705 3700 9676
TIME...MOT...LOC 1205Z 236DEG 34KT 3700 9693 3660 9702

MAXWELL
Local storm report, Mar 19, 8:01 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
801 AM CDT MON MAR 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TORNADO          10 W MANGUM             34.88N 99.68W
03/18/2012                   GREER              OK   STORM CHASER

            TIME AND LOCATION APPROXIMATE

0654 PM     TORNADO          8 NW MANGUM             34.96N 99.60W
03/18/2012                   GREER              OK   STORM CHASER

            TIME AND LOCATION APPROXIMATE

0727 PM     TORNADO          3 WNW WILLOW            35.07N 99.56W
03/18/2012                   GREER              OK   STORM CHASER

            TIME AND LOCATION APPROXIMATE

0737 PM     TORNADO          5 NW WILLOW             35.10N 99.57W
03/18/2012                   GREER              OK   STORM CHASER

            TIME AND LOCATION APPROXIMATE

&&

JPIKE
Special weather statement, Mar 19, 8:31 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
831 AM CDT MON MAR 19 2012

OKZ037-044-TXZ085-086-088-089-191415-
COTTON OK-TILLMAN OK-BAYLOR TX-WICHITA TX-WILBARGER TX-ARCHER TX-
831 AM CDT MON MAR 19 2012

...SIGNIFICANT WEATHER ADVISORY FOR COTTON...TILLMAN...BAYLOR...
WICHITA...WILBARGER AND ARCHER COUNTIES UNTIL 915 AM CDT...

AT 831 AM CDT...A LINE OF STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM LOVELAND TO WESTOVER...MOVING NORTHEAST AT 45 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
WICHITA FALLS...BURKBURNETT...SEYMOUR...SHEPPARD AFB...IOWA PARK...
ELECTRA...ARCHER CITY...HOLLIDAY...GRANDFIELD...DAVIDSON...
MEGARGEL...DEVOL...HOLLISTER...LOVELAND...GRAYBACK...HARROLD...
OKLAUNION...KAMAY...DUNDEE AND LAKE DIVERSION.

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3341 9936 3427 9923 3442 9847 3340 9851
TIME...MOT...LOC 1327Z 242DEG 37KT 3429 9870 3345 9906

17
Special weather statement, Mar 19, 9:13 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
913 AM CDT MON MAR 19 2012

OKZ037>039-044-045-TXZ085>090-191500-
COTTON OK-TILLMAN OK-JEFFERSON OK-STEPHENS OK-COMANCHE OK-BAYLOR TX-
WICHITA TX-WILBARGER TX-CLAY TX-ARCHER TX-KNOX TX-
913 AM CDT MON MAR 19 2012

...SIGNIFICANT WEATHER ADVISORY FOR COTTON...TILLMAN...WESTERN
JEFFERSON...STEPHENS...COMANCHE...BAYLOR...WICHITA...WILBARGER...
CLAY...ARCHER AND SOUTHEASTERN KNOX COUNTIES UNTIL 1000 AM CDT...

AT 913 AM CDT...A LINE OF STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 29 MILES SOUTH OF GERONIMO TO 33 MILES SOUTH OF
BURKBURNETT TO ARCHER CITY...MOVING NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
WICHITA FALLS...LAWTON...BURKBURNETT...SEYMOUR...SHEPPARD AFB...
IOWA PARK...HENRIETTA...ELECTRA...WALTERS...CACHE...WAURIKA...
ARCHER CITY...HOLLIDAY...TEMPLE...GRANDFIELD...GERONIMO...PETROLIA...
EMPIRE CITY...BYERS AND RANDLETT.

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3340 9953 3464 9873 3466 9797 3465 9796
      3347 9801 3347 9842 3340 9843
TIME...MOT...LOC 1409Z 237DEG 36KT 3450 9842 3407 9854 3361 9870

17

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 7:27 PM CDTTornado WarningOUNBeckham, Greer33 min
Mar 18, 7:36 PM CDTSpecial Weather StatementOUNWashita24 min
Mar 18, 7:42 PM CDTTornado WarningOUNBeckham, Greer, Kiowa, Washita33 min
Mar 18, 8:00 PM CDTTornado WarningOUNBeckham, Washita38 min
Mar 18, 10:03 PM CDTSpecial Weather StatementOUNRoger Mills27 min
Mar 18, 11:01 PM CDTSpecial Weather StatementOUNRoger Mills, Woodward29 min
Mar 19, 2:24 AM CDTSevere Thunderstorm WarningOUNBeckham, Ellis, Greer, Harmon, Jackson, Roger Mills51 min
Mar 19, 2:28 AM CDTSpecial Weather StatementOUNEllis, Harper32 min
Mar 19, 3:03 AM CDTSpecial Weather StatementOUNEllis, Harper27 min
Mar 19, 3:09 AM CDTFlash Flood WatchOUNAtoka, Bryan, Carter, Cleveland, Coal, Garvin and 13 more32 hr
Mar 19, 3:17 AM CDTSevere Thunderstorm WarningOUNBeckham, Comanche, Custer, Dewey, Greer, Harmon and 5 more58 min
Mar 19, 3:35 AM CDTSevere Thunderstorm WarningOUNDewey, Ellis, Harper, Major, Roger Mills, Woods and 1 more40 min
Mar 19, 3:59 AM CDTSpecial Weather StatementOUNAlfalfa, Blaine, Caddo, Canadian, Kingfisher, Major46 min
Mar 19, 4:35 AM CDTSpecial Weather StatementOUNAlfalfa, Blaine, Kingfisher, Major40 min
Mar 19, 5:17 AM CDTSpecial Weather StatementOUNGarfield, Grant, Kingfisher43 min
Mar 19, 6:03 AM CDTSpecial Weather StatementOUNKay, Logan, Noble57 min
Mar 19, 6:21 AM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble24 min
Mar 19, 7:06 AM CDTSpecial Weather StatementOUNKay24 min
Mar 19, 9:13 AM CDTSpecial Weather StatementOUNCotton47 min
Mar 19, 10:11 AM CDTAreal Flood AdvisoryOUNCleveland, Oklahoma3 hr
Mar 19, 10:59 AM CDTSpecial Weather StatementOUNCleveland31 min
Mar 19, 11:22 AM CDTFlash Flood WarningOUNCanadian, Cleveland, Grady, Lincoln, Logan, McClain and 2 more6 hr
Mar 19, 12:06 PM CDTSpecial Weather StatementOUNSeminole24 min
Mar 19, 1:05 PM CDTAreal Flood AdvisoryOUNStephens3 hr
Mar 19, 2:06 PM CDTRiver Flood WarningOUNPottawatomie, Seminole18 hr
Mar 19, 2:20 PM CDTSpecial Weather StatementOUNHughes25 min
Mar 19, 2:32 PM CDTSpecial Weather StatementOUNStephens28 min
Mar 19, 4:28 PM CDTSpecial Weather StatementOUNLove32 min
Mar 19, 4:57 PM CDTRiver Flood WarningOUNOklahoma4 hr
Mar 19, 5:11 PM CDTSpecial Weather StatementOUNJohnston, Marshall49 min
Mar 19, 6:39 PM CDTSpecial Weather StatementOUNHughes36 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.